Alert archive / Wisconsin / River Flood Warnings in 2017
River Flood Warning 7, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Feb 23, 2017, 10:22 AM CST for Adams County, Juneau County, Wisconsin. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2017, 10:22 AM CST (16:22 UTC)
- Expired
- Feb 26, 2017, 7:42 PM CST
- In force
- 3 days
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Adams County, WI, Juneau County, WI
The radar
The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River at Castle Rock Dam (CROW3).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
265 WGUS43 KARX 231622 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING National Weather Service La Crosse WI 1022 AM CST THU FEB 23 2017 .Melting snow, along with recent rainfall, has caused river levels to rise above flood stage. Here is the latest stage and forecast information. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC001-057-240422- /O.NEW.KARX.FL.W.0007.170223T1622Z-170227T0142Z/ /CROW3.1.RS.170223T1451Z.170224T0000Z.170226T0742Z.UU/ 1022 AM CST THU FEB 23 2017 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Wisconsin River At Castle Rock Dam. * until Sunday evening. * At 10:10 AM Thursday the flow was 32266 cfs. * Flood stage is 30000 cfs. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to a flow near 35000 cfs by this evening. The river will fall below flood stage Sunday morning. && LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990 $$
10 follow-up statements
213 WGUS83 KARX 240252 FLSARX Flood Statement National Weather Service La Crosse WI 852 PM CST THU FEB 23 2017 .Melting snow, along with recent rainfall, has caused river levels to rise above flood stage. Here is the latest stage and forecast information for the Wisconsin river at Castle Rock. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC001-057-241752- /O.EXT.KARX.FL.W.0007.000000T0000Z-170227T0600Z/ /CROW3.1.RS.170223T1451Z.170223T1510Z.170226T1200Z.UU/ 852 PM CST THU FEB 23 2017 The Flood Warning continues for The Wisconsin River At Castle Rock Dam. * At 8:10 PM Thursday the flow was 31904 cfs. * Flood stage is 30000 cfs. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to a flow near 32000 cfs by Friday morning. The river flow will fall below flood stage Sunday morning. * Impact...At 30000.0 cfs...Localized flooding occurs near Highway Z downstream of the dam. && LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990 $$
097 WGUS83 KARX 241043 FLSARX Flood Statement National Weather Service La Crosse WI 443 AM CST FRI FEB 24 2017 .A Flood warning continues for the Wisconsin River near the Castle Rock Dam. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC001-057-250143- /O.CON.KARX.FL.W.0007.000000T0000Z-170227T0600Z/ /CROW3.1.RS.170223T1451Z.170223T1510Z.170226T1200Z.UU/ 443 AM CST FRI FEB 24 2017 The Flood Warning continues for The Wisconsin River At Castle Rock Dam. * At 4:10 AM Friday the flow was 32053 cfs. * Flood stage is 30000 cfs. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river flow will start to decrease today, dropping below flood stage by Sunday morning. * Impact...At 30000.0 cfs...Localized flooding occurs near Highway Z downstream of the dam. && LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990 $$
195 WGUS83 KARX 241556 FLSARX Flood Statement National Weather Service La Crosse WI 956 AM CST FRI FEB 24 2017 .Flows remain high on the Wisconsin River downstream of the Castle Rock Dam. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC001-057-250656- /O.EXT.KARX.FL.W.0007.000000T0000Z-170227T1340Z/ /CROW3.1.RS.170223T1451Z.170224T1510Z.170226T1940Z.UU/ 956 AM CST FRI FEB 24 2017 The Flood Warning continues for The Wisconsin River At Castle Rock Dam. * At 9:10 AM Friday the flow was 35110 cfs. * Flood stage is 30000 cfs. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river flow will continue nearly into early Sunday and then drop below flood stage late Sunday. && LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990 $$
722 WGUS83 KARX 250245 FLSARX Flood Statement National Weather Service La Crosse WI 845 PM CST FRI FEB 24 2017 .Flood warning remains in effect for the Wisconsin river at Castle Rock. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC001-057-251745- /O.EXT.KARX.FL.W.0007.000000T0000Z-170227T1048Z/ /CROW3.1.RS.170223T1451Z.170224T2310Z.170226T1648Z.UU/ 845 PM CST FRI FEB 24 2017 The Flood Warning continues for The Wisconsin River At Castle Rock Dam. * until late Sunday night...Or until the warning is cancelled. * At 8:10 PM Friday the flow was 35165 cfs. && LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990 $$
545 WGUS83 KARX 250959 FLSARX Flood Statement National Weather Service La Crosse WI 359 AM CST SAT FEB 25 2017 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC001-057-260059- /O.EXT.KARX.FL.W.0007.000000T0000Z-170227T1048Z/ /CROW3.1.RS.170223T1451Z.170224T2310Z.170226T1648Z.UU/ 359 AM CST SAT FEB 25 2017 The Flood Warning continues for The Wisconsin River At Castle Rock Dam. * until late Sunday night...Or until the warning is cancelled. * At 3:10 AM Saturday the flow was 35000 cfs. && LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990 $$ WIC057-260058- /O.CON.KARX.FL.W.0006.000000T0000Z-170301T0300Z/ /NCAW3.3.ER.170223T1420Z.170224T0715Z.170228T0900Z.UU/ 359 AM CST SAT FEB 25 2017 The Flood Warning continues for The Yellow River AT Necedah. * until Tuesday evening...Or until the warning is cancelled. * At 2:30 AM Saturday the stage was 17.1 feet. * Flood stage is 15.0 feet. * Moderate flooding is occurring. * Forecast...The river will continue to fall...Dropping below flood stage by Tuesday morning. && LAT...LON 4415 9009 4415 9014 4395 9006 4396 9003 $$
881 WGUS83 KARX 251551 FLSARX Flood Statement National Weather Service La Crosse WI 951 AM CST SAT FEB 25 2017 ..Flows remain high on the Wisconsin River downstream of the Castle Rock Dam.. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC001-057-260651- /O.CON.KARX.FL.W.0007.000000T0000Z-170227T1048Z/ /CROW3.1.RS.170223T1451Z.170224T2310Z.170226T1648Z.UU/ 951 AM CST SAT FEB 25 2017 The Flood Warning continues for The Wisconsin River At Castle Rock Dam. * At 9:10 AM Saturday the flow was 35107 cfs. * Flood stage is 30000 cfs. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river flow will start to decrease later today, dropping below flood stage by Sunday morning. && LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990 $$
703 WGUS83 KARX 252302 FLSARX Flood Statement National Weather Service La Crosse WI 502 PM CST SAT FEB 25 2017 .A Flood Warning remains in effect for the Wisconsin River near Castle Rock Dam. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC001-057-261402- /O.CON.KARX.FL.W.0007.000000T0000Z-170227T1048Z/ /CROW3.1.RS.170223T1451Z.170224T2310Z.170226T1648Z.UU/ 502 PM CST SAT FEB 25 2017 The Flood Warning continues for The Wisconsin River At Castle Rock Dam. * At 4:10 PM Saturday the flow was 33843 cfs. * Flood stage is 30000 cfs. * Minor flooding is occurring. * Forecast...The river will maintain a flow near 34000 cfs through tonight. The river flow is expected to fall below flood stage by Sunday afternoon. && LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990 $$ Hollan
730 WGUS83 KARX 260352 FLSARX Flood Statement National Weather Service La Crosse WI 952 PM CST SAT FEB 25 2017 .A Flood Warning remains in effect for the Wisconsin River near Castle Rock Dam. River flows are expected to drop below the flooding level on Sunday. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC001-057-261852- /O.EXT.KARX.FL.W.0007.000000T0000Z-170227T0836Z/ /CROW3.1.RS.170223T1451Z.170224T2310Z.170226T1436Z.UU/ 952 PM CST SAT FEB 25 2017 The Flood Warning continues for The Wisconsin River At Castle Rock Dam. * At 9:10 PM Saturday the flow was 33775 cfs. * Flood stage is 30000 cfs. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will maintain a flow near 33800 cfs through tonight. The river flow is expected to fall below flood stage by Sunday afternoon. && LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990 $$ Hollan
036 WGUS83 KARX 261023 FLSARX Flood Statement National Weather Service La Crosse WI 423 AM CST SUN FEB 26 2017 .A Flood Warning remains in effect for the Wisconsin River near Castle Rock Dam. River flows are expected to drop below flood level today. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC001-057-270123- /O.CON.KARX.FL.W.0007.000000T0000Z-170227T0836Z/ /CROW3.1.RS.170223T1451Z.170224T2310Z.170226T1436Z.UU/ 423 AM CST SUN FEB 26 2017 The Flood Warning continues for The Wisconsin River At Castle Rock Dam. * At 4:10 AM Sunday the flow was 33537 cfs. * Flood stage is 30000 cfs. * Minor flooding is occurring. * Forecast... The river flow will fall below flood stage later today && LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990 $$
940 WGUS83 KARX 261623 FLSARX Flood Statement National Weather Service La Crosse WI 1023 AM CST SUN FEB 26 2017 .The Flood Warning is cancelled for the Wisconsin River at the Castle Rock Dam. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC001-057-261653- /O.CAN.KARX.FL.W.0007.000000T0000Z-170227T0836Z/ /CROW3.1.RS.170223T1451Z.170224T2310Z.170226T1408Z.UU/ 1023 AM CST SUN FEB 26 2017 The Flood Warning is cancelled for The Wisconsin River At Castle Rock Dam. * At 10:10 AM Sunday the flow was 24599 cfs. * Flood stage is 30000 cfs. * Fell below flood stage at 8:08 AM Sunday. * Forecast...The river flow will continue to decrease and fall below 12000 cfs on Wednesday. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Feb 23, 6:05 AM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Feb 23, 6:05 AM CST, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
605 AM CST Thu Feb 23 2017
..SHORT TERM...(Today through Friday night)
Issued at 325 AM CST Thu Feb 23 2017
A longer short-term this cycle to encompass the impending winter
storm to end the week.
Main fcst concerns this period are the impending major winter storm
tonight into Fri night, precip types and snow amounts with it.
06z data analysis had low pressure moving across northern lower MI.
This low was dragging a cold front SE across the region early this
morning with cooler high pressure was building into the northern
plains and Upper Midwest behind it. Temperatures still well above
normal across the region early this morning, but were on a stronger
downward trend as lower level cold advection was spreading across
the region. Elsewhere, the low to impact the region tonight into Fri
night was taking shape over eastern CO and western KS as strong
shortwave energy was coming thru the central/southern Rockies.
23.00z models look to have initialized well. Models finally starting
to converge on a common solution for the troughing/energy coming
thru the Rockies this morning as emerges into the central plains
today. Better consensus as the trough deepens and closes off a mid
level low tonight/Fri and moves it toward/into IA by 00z Sat. Trend
favors a slightly slower/stronger solution at 00z Sat, then leans
toward a slightly faster solution as the mid level trough would
pass Fri night. The stronger solution Fri/Fri night produces a
southward shift of the lower level features/sfc low. Some lower
level detail differences yet, but better than the past several
cycles. Overall fcst confidence for today thru Fri night is
average to improving this cycle.
For the short term, 23.00z GFS/ECMWF/Gem actually offering a
decent consensus on the strong sfc thru mid level system set to
lift across the Upper midwest tonight thru Fri night. It's the NAM
that remains an outlier that impacts the fcst confidence, and
potentially precip types and snow amounts across the area later
tonight thru Fri night. For now have continued to side with a
model/ensemble consensus and included some weighting of the NAM
solution. Plenty of moisture (PWs in the 3/4 to 1 inch range in
the inflow airmass) and deep layered forcing/lift to spread across
the area tonight thru Fri night, producing a significant swath of
precip across the area. Consensus QPF totals thru Fri night in
the 1 to 1.5 inch range across much of the fcst area. Stronger,
slight further south solutions of the GFS/ECMWF/Gem would drop
most of this as snow. Southern end of the fcst area would still
see some rain, mainly tonight into Fri as the boundary layer
remains on the warm side or the mid level drying (dry slot) erodes
the ice in the clouds for a time late tonight thru early
Fri afternoon. NAM holds onto more warm air aloft tonight into
Fri, as well as pushes the mid level drying and loss of ice in
the clouds much further north across the fcst area. NAM results in
more of the precip along/south of I-90 as a wintry mix, holding
snow amounts down. Favoring the model consensus of a colder sfc-
700mb solution and shift of the heavy precip axis more southward
into the fcst area, raised snow totals across much of the fcst
area. This consensus now produces 6+ inches over roughly the NW
2/3 of the fcst area, with potential for a swath of wintry mix
centered on a KCCY-KLSE-KISW line. At this time, upgraded the
previous winter storm watch to winter storm warning. Given the
slight slowing at 00z Fri, and bulk of any precip this evening as
-RA until the BL layer fully cools, did push the warning start
time back to 06z tonight. With it being night, along with brisk/
gusty NW winds and some continuing snow, did extend the warning
thru 12z Sat. South of this, where confidence in precip types/snow
amounts still carries some uncertainty, will be issuing a winter
storm watch from roughly a New Hampton IA to Viroqua and Adams-
Friendship WI line northward to the warning, 06z Fri thru 12z Sat.
Late note, the 23.06z NAM has trend a bit south, now more in line
with 00z GFS/EC/Gem, making the southward addition/extension of
the watch look very good. Continued with a TS mention across
roughly the S half of the fcst area late tonight/Fri morning when
models push 100-200 J/KG MuCape to near the S edge of the fcst
area centered on 12z Fri. This with some stronger low level
lifting and plenty of moisture.
Stayed with a consensus of the guidance highs/lows for today thru
Fri night, with highs/lows back to near late Feb normals by Fri/Fri
night.
.LONG TERM...(Saturday through Wednesday)
Issued at 325 AM CST Thu Feb 23 2017
Main fcst concerns for the day 3 thru 7 period are: colder temps for
the weekend then warming into next week, small -RA/-SN chances much
of the Sun-Wed period.
Model runs of 23.00z in decent agreement for the Fri trough to
quickly exit east Sat then another NW flow wave to drop into/across
the region Sat night/Sun. Good agreement for renewed troughing
moving into the western conus Sun thru Mon, forcing a downstream hgt
rise over the north-central Conus for this same period. Agreement
remains good for the troughing to progress into the central Conus
Tue with some portion of the energy moving across the Upper Midwest
Wed. Confidence in the day 3-7 period is average to good this cycle.
Given the impending major winter storm in the short-term, spent
rather little time looking beyond Sat morning. Colder NW flow/Can
high pressure on track to build across the area for Sat/Sun, with
what is looking to be the first near/below normal temps in a
while. Plenty of detail differences, but the NW flow 'clipper'
wave could bring a little -SN to the area late Sat night/Sun. This
handled by the small consensus precip chances for now. With the
progression of the pattern and rising hgts over the region, temps
back to near/above normal for Mon-Wed look well trended. Will have
to watch for some of these later period temps being too warm over
what may be a significant snow cover from the storm centered on
Fri. Again with plenty of detail differences in both lower level
features and shortwave detail in what would be troughing
approaching/moving into the region Tue/Wed, consensus of mostly
30-40% -RA/-SN chances Tue- Wed look good for now. Consensus
highs/lows for Sat-Wed look well trended for now, but again will
need to watch many of these over the expected snow cover. May
well see some sub-zero lows Sun night/Mon morning but plenty time
to detail that.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 605 AM CST Thu Feb 23 2017
Cigs: ifr/mvfr cigs expected for the bulk of the forecast period,
with a likely bump up into VFR at KLSE for a few hours this
afternoon/evening.
VSBY/wx: winter storm moves in later today, impacting the region
through Friday night. Initially rain by 00z or so, changing over
and/or mixing with -sn by 06z. Look for vsby reductions with the
pcpn. In addition, vsby could be further reduced as snow accumulates
and blows around - more likely on Fri/Fri night at KRST.
Wind: north winds will become more northeast tonight, increasing
tonight. Look for higher gusts tonight thru Friday. The winds will
stay strong through Friday into Friday night, likely going back to
the north by that time.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Storm Watch from late tonight through late Friday night
for WIZ041>044-053.
Winter Storm Warning from midnight tonight to 6 AM CST Saturday
for WIZ017-029-032>034.
MN...Winter Storm Watch from late tonight through late Friday night
for MNZ095-096.
Winter Storm Warning from midnight tonight to 6 AM CST Saturday
for MNZ079-086>088-094.
IA...Winter Storm Watch from late tonight through late Friday night
for IAZ008>011-018-019.
&&
SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....RieckHazardous weather outlook, Feb 23, 3:20 AM CST, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 320 AM CST Thu Feb 23 2017 IAZ008>011-018-019-MNZ095-096-WIZ041>044-053-241100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fillmore- Houston-La Crosse-Monroe-Juneau-Adams-Vernon- 320 AM CST Thu Feb 23 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and western into central Wisconsin. .DAY ONE...Today and Tonight Winter Storm Watch late tonight. A wintry mix of precipitation spreads into the area this afternoon, continuing through tonight. Mostly liquid through this evening, but snow accumulations up to 2 inches and a glaze of ice possible overnight. In addition, there is a small chance for thunderstorms overnight. Small hail and lightning will be the main threats. Runoff from recent rain and snow melt has resulted in rises on area rivers and streams. While most will stay within bank, some mainly minor flooding will occur over the next couple days. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Winter Storm Watch through Friday night. Snow, rain, and wind for Friday and Friday night. Freezing precipitation possible on Friday. Additional snow accumulations from 3 to 8 inches. Light icing possible if freezing precipitation develops. In addition, strong and gusty northwest winds will blow and drift the snow, especially in open and unsheltered areas. Any slush, standing water will freeze Friday night and Saturday morning. This is a high impact storm that will result in slippery to hazardous travel. Plan ahead. In addition, isolated thunderstorm are possible Friday morning. Small hail and lightning will be the main threats. .SPOTTER INFORMATION STATEMENT... Precipitation reports are appreciated. .EMERGENCY MANAGEMENT COORDINATION... A webinar will be held at 130 pm today. MNZ079-086>088-094-WIZ017-029-032>034-241100- Wabasha-Dodge-Olmsted-Winona-Mower-Taylor-Clark-Buffalo- Trempealeau-Jackson- 320 AM CST Thu Feb 23 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota...western into north central Wisconsin. .DAY ONE...Today and Tonight Winter Storm Warning late tonight. A wintry mix of precipitation spreads across the area late this afternoon and evening, continuing overnight. Mostly liquid through this evening, but snow accumulations of 2 to 4 inches are expected overnight. A glaze of ice also possible. In addition, there is a small chance for thunderstorms overnight. Small hail and lightning will be the main threats. Runoff from recent rain and snow melt has resulted in rises on area rivers and streams. While most will stay within bank, some mainly minor flooding will occur over the next couple days. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Winter Storm Warning through Friday night. Snow, rain, and wind for Friday and Friday night. Freezing precipitation possible on Friday. Additional snow accumulations from 5 to 10 inches. Light icing possible if freezing precipitation develops. In addition, strong and gusty northwest winds will blow and drift the snow, especially in open and unsheltered areas. Any slush, standing water will freeze Friday night and Saturday morning. This is a high impact storm that will result in hazardous to dangerous travel. Plan ahead. .SPOTTER INFORMATION STATEMENT... Precipitation reports are appreciated. .EMERGENCY MANAGEMENT COORDINATION... A webinar will be held at 130 pm today. IAZ029-030-WIZ054-055-061-241100- Fayette-Clayton-Crawford-Richland-Grant- 320 AM CST Thu Feb 23 2017 This Hazardous Weather Outlook is for portions of northeast Iowa and southwest Wisconsin. .DAY ONE...Today and Tonight Rain spreads across the area this afternoon, continuing through tonight. It could mix with light freezing precipitation overnight. In addition, there is a small chance for thunderstorms overnight. Small hail and lightning will be the main threats. Runoff from recent rain and snow melt has resulted in rises on area rivers and streams. While most will stay within bank, some mainly minor flooding will occur over the next couple days. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Rain and wind for Friday...freezing precipitation possible early. Rain changes to snow Friday night. Snow accumulations of 1 to 3 inches. Light icing possible if freezing precipitation develops. Any slush, standing water will freeze Friday night and Saturday morning. Travel will become slippery to hazardous Friday night. Plan ahead. In addition, isolated thunderstorm are possible Friday morning. Small hail and lightning will be the main threats. .SPOTTER INFORMATION STATEMENT... Precipitation reports are appreciated. .EMERGENCY MANAGEMENT COORDINATION... A webinar will be held at 130 pm today. Rieck/RRS
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:31 AM CST | Winter Storm Watch | ARX | Adams, Juneau, La Crosse, Monroe, Vernon | 12 hr |
| Feb 23, 3:31 AM CST | Winter Storm Warning | ARX | Buffalo, Clark, Jackson, La Crosse, Monroe, Taylor and 1 more | 35 hr |
| Feb 23, 3:03 PM CST | Winter Weather Advisory | ARX | Adams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more | 39 hr |
Nearby
River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.